Georgia, 2012Hail and Damaging Winds in Georgia, July 4 to 5, 2012
July 4 to 5, 2012 · NWS FFC · 23 events in 21 counties and zones
The upper ridge across the middle of the country remained in place on the 5th. Similar to the past few days, shortwaves pushing down the east side of the ridge continued to provide lift to help enhance convection during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.5 million
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The upper ridge across the middle of the country remained in place on the 5th. Similar to the past few days, shortwaves pushing down the east side of the ridge continued to provide lift to help enhance convection during the afternoon. A surface trough remained in place across the area as well. Widespread showers and thunderstorms developed, with numerous thunderstorms becoming severe. Most of the severe weather reported consisted of wind damage, but there were a few reports of large hail as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 4, 7:01 PM EST, 29 minutes earlier.
Area forecast discussion, Jul 4, 7:01 PM EST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT WED JUL 4 2012
.PREV DISCUSSION... /ISSUED 235 PM EDT WED JUL 4 2012/
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
GEORGIA REMAINS UNDER THE EASTERN END OF THE CENTRAL U.S. RIDGE
THROUGH THE PERIOD. RIDGE CONTINUES TO BE STRONG ENOUGH FOR ABOVE
NORMAL TEMPERATURES BUT NOT STRONG ENOUGH TO SUPPRESS SCATTERED...
MAINLY DIURNAL...CONVECTION. PERSISTENT SURFACE TROUGH IN THE LEE OF
THE APPALACHIANS WILL CONTINUE TO PROVIDE SOME LOW LEVEL SUPPORT FOR
THUNDERSTORM DEVELOPMENT AS WELL. ALTHOUGH STRONG SURFACE HEATING
AND AMPLE LOW LEVEL MOISTURE ARE IN PLACE AGAIN THIS AFTERNOON...12Z
FFC SOUNDING SHOWED MODERATE WARMING ABOVE 600MB WHICH HAS LIMITED
INSTABILITY SOMEWHAT COMPARED TO YESTERDAY AFTERNOON. COMBINED WITH
WEAK SHEAR AND A LACK OF A STRONG FOCUSING MECHANISM THIS SHOULD
KEEP SEVERE THUNDERSTORM THREAT LIMITED TO ISOLATED. SOME COOLING IS
INDICATED BY THE MODEL SOUNDINGS IN THIS SAME LAYER FOR THURSDAY...
SO COVERAGE AND STRENGTH OF STORMS MAY INCREASE SOME THURSDAY...BUT
NOT ENOUGH TO GO ABOVE CHANCE POPS AT THIS TIME.
WITH AFTERNOON HIGH TEMPERATURES EXPECTED TO REMAIN IN THE MID TO
UPPER 90S...AFTERNOON HEAT INDEX VALUES WILL REMAIN UNCOMFORTABLY
HIGH...BUT ARE NOT EXPECTED TO REACH ADVISORY CRITERIA THROUGH THE
PERIOD.
20
LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO CHANGES ARE PLANNED FOR THE LONG TERM. PREVIOUS DISCUSSION FOLLOWS...
/ISSUED 319 AM EDT WED JUL 4 2012/
THE MODELS ARE IN GOOD AGREEMENT IN THE EXTENDED PERIODS. THE UPPER
LEVEL RIDGING SHIFTS WEST OVER THE CENTRAL PLAINS THROUGH THE
WEEKEND. SEVERAL WEAK IMPULSES TRAVERSE THE SOUTHEAST THROUGH THE
UPPER FLOW...PROVIDING FOCUS FOR MAINLY DIURNALLY DRIVEN
CONVECTION. A BROAD LONGWAVE TROUGH SETS UP OVER THE EASTERN U.S.
BY EARLY NEXT WEEK THROUGH THE END OF THE EXTENDED PERIOD. AT THE
SFC...WEAK SURFACE BOUNDARY REMAINS IN CLOSE PROXIMITY TO THE
FORECAST AREA...EVENTUALLY SAGGING SOUTH AS A BACKDOOR COLD FRONT
SUN NIGHT...BECOMING STATIONARY ACROSS THE CENTRAL OR SOUTHERN GA
THROUGH TUE. WITH GOOD MOISTURE TO TAP INTO...PRECIPITABLE WATER
REMAINS NEAR 2 INCHES...AND PLENTY OF INSTABILITY...SURFACE CAPES
GREATER THAN 1000 EACH AFTERNOON WILL CONTINUE CHANCE OF MAINLY
AFTERNOON AND EVENING CONVECTION EACH DAY. DAYTIME TEMPERATURES WILL
CONTINUE 5 DEGREES OR SO ABOVE NORMAL WITH NEAR NORMAL LOWS.
ATWELL/17
.AVIATION...
00Z UPDATE...
VFR CONDITIONS EXPECTED DURING THE PERIOD WITH THE EXCEPTION OF
ANY CONVECTION TOMORROW. PULLED BACK FROM MVFR CONDITIONS AT KAHN
AND KMCN AS THEY DID NOT RECEIVE ANY PRECIPITATION TODAY. DID
HOWEVER INDICATE SOME HZ AT THOSE SITES. TOMORROW EXPECT TYPICAL
SUMMERTIME CONVECTION. I THINK THE CONVECTION TOMORROW WILL BE
MORE WIDESPREAD AND COULD BE STRONGER THAN TODAY.
//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF CONVECTION. HIGH ON ALL OTHER
ELEMENTS.
ARG
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 72 97 72 98 / 30 30 30 30
ATLANTA 75 94 75 94 / 30 30 30 30
BLAIRSVILLE 67 91 67 89 / 30 30 30 30
CARTERSVILLE 68 96 69 98 / 30 30 30 30
COLUMBUS 75 95 74 94 / 30 40 40 30
GAINESVILLE 73 94 73 93 / 30 30 30 30
MACON 73 95 72 95 / 30 40 30 30
ROME 69 96 69 98 / 40 30 40 30
PEACHTREE CITY 69 94 70 95 / 30 30 30 30
VIDALIA 75 95 74 97 / 30 30 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...ARG
LONG TERM....17
AVIATION...ARG
Hazardous weather outlook, Jul 4, 4:43 AM EST, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 AM EDT WED JUL 4 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
543 AM EDT WED JUL 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS
NORTH AND CENTRAL GEORGIA.
.SYNOPSIS...
WEAK IMPULSES IN THE UPPER LEVEL FLOW OF AN UPPER LEVEL RIDGE OVER
THE CENTRAL PLAINS WILL CONTINUE TO MOVE ACROSS THE SOUTHEAST
TODAY AS A WEAK TROUGH OF LOW PRESSURE AT THE SURFACE REMAINS
STATIONARY ACROSS PORTIONS OF CENTRAL GEORGIA.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE ISOLATED SEVERE THUNDERSTORMS WILL BE
QUARTER SIZED HAIL...DAMAGING WINDS...LIGHTNING...AND BRIEF HEAVY
RAIN. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL MID
AFTERNOON THROUGH EVENING.
.DISCUSSION...
A WEAK SURFACE TROUGH AND HIGH INSTABILITY WILL ACT AS A FOCUS FOR
SCATTERED THUNDERSTORM DEVELOPMENT WITH ISOLATED SEVERE STORMS
POSSIBLE. CONTINUED COLD MID LEVEL TEMPERATURES AND JUST ENOUGH
FLOW ALOFT WILL ALLOW FOR LARGE HAIL IN THE STRONGER STORMS. IN
ADDITION...MOST STORMS WILL BE CAPABLE OF PRODUCING STRONG TO
SEVERE WIND GUSTS DUE TO THE PRESENCE OF ENHANCED DOWNDRAFT
PARAMETERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A SERIES OF SHORTWAVES WILL CONTINUE TO MOVE THROUGH THE REGION...
ENHANCING THE THUNDERSTORM POTENTIAL THURSDAY AFTERNOON. GENERALLY
SCATTERED COVERAGE IS EXPECTED FOR MOST AREAS THIS WEEKEND WITH
STORMS BECOMING FOCUSED IN THE VICINITY OF A SOUTHWARD SAGGING
SURFACE BOUNDARY MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 4, 6:18 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT WED JUL 4 2012
GAZ049-059-042345-
718 PM EDT WED JUL 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MORGAN AND JASPER
COUNTIES UNTIL 745 PM EDT...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REESE...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MORGAN AND
JASPER COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE REESE...FARRAR...SHADY DALE AND GODFREY. HEAVY RAIN
CAN ALSO BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3343 8351 3343 8353 3341 8353 3336 8359
3351 8369 3355 8368 3358 8368 3367 8354
3352 8341
TIME...MOT...LOC 2317Z 325DEG 3KT 3354 8357Local storm report, Jul 4, 6:21 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 4 N CROSS ROADS 34.07N 84.76W
07/04/2012 PAULDING GA 911 CALL CENTER
6 TO 8 TREES DOWN ALONG CEDARCREST ROAD IN NORTHEAST
PAULDING COUNTY.
&&
DDARBELocal storm report, Jul 4, 6:27 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 3 N BREMEN 33.76N 85.15W
07/04/2012 HARALSON GA 911 CALL CENTER
6 TO 8 TREES DOWN JUST NORTH OF BREMEN ALONG HIGHWAY 1
AND ANOTHER 3 TREES DOWN NEAR WACO.
&&
DDARBELocal storm report, Jul 4, 6:30 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 5 NE MOUNT ZION 33.69N 85.13W
07/04/2012 CARROLL GA 911 CALL CENTER
1 TREE DOWN ALONG HIGHWAY 1 NEAR BOWDON JUNCTION.
&&
DDARBELocal storm report, Jul 4, 6:52 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 5 SW LOVEJOY 33.38N 84.38W
07/04/2012 CLAYTON GA 911 CALL CENTER
6 TREES DOWN ALONG WOOLSEY ROAD IN FAR SOUTHWEST CLAYTON
COUNTY.
&&
DDARBELocal storm report, Jul 4, 6:53 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 NW GRIFFIN 33.30N 84.32W
07/04/2012 SPALDING GA 911 CALL CENTER
1 TREE DOWN ALONG HIGHWAY 92 ABOUT 5 MILES NORTHWEST OF
GRIFFIN.
&&
DDARBEEvent by event
20 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Polk
- When
- July 4, 7:30 PM EST
- Where
- Polk County, 1.38 mi N of Cedartown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 34.040, -85.250
Amateur radio operators relayed reports of many trees and power lines down north of Cedartown.
Thunderstorm Wind, Marion
- When
- July 5, 3:50 PM EST
- Where
- Marion County, Elmview
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.320, -84.570
The Middle Flint Regional 911 Center reported that several trees and power lines were blown down along Highway 26 just went of Buena Vista. Another tree was down across Pineville Road.
Thunderstorm Wind, Sumter
- When
- July 5, 3:50 PM EST
- Where
- Sumter County, 1.36 mi WNW of Plains Peterson Arpt
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.090, -84.390
The Middle Flint Regional 911 Center reported a few trees down along Highway 45 north of Plains.
Thunderstorm Wind, Muscogee
- When
- July 5, 4:30 PM EST to 4:35 PM EST
- Where
- Muscogee County, 1.11 mi SSE of Alta Vista to 2.19 mi W of Avondale
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $75,000
- Reported by
- 911 Call Center
- Coordinates
- 32.466, -84.910
The Muscogee County 911 Center reported that 10 to 20 trees were blown down across the south side of Columbus, including on Wynnton Road and Matthew Street, where one tree fell on a house. At least 10 power lines were down as well, mostly across Fort Benning Road.
Thunderstorm Wind, Walker
- When
- July 5, 6:06 PM EST
- Where
- Walker County, 4.85 mi SE of Reo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.670, -85.060
U.S. Forest Service firefighters relayed a report of several trees down just east of Villanow.
Thunderstorm Wind, Rockdale
- When
- July 5, 6:30 PM EST
- Where
- Rockdale County, 0.9 mi SW of Camp Smyrna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 33.610, -84.090
A trained spotter reported that numerous trees and power lines were blown down southwest of Conyers along Stockbridge Highway.
Hail, Floyd
- When
- July 5, 6:40 PM EST to 6:50 PM EST
- Where
- Floyd County, 1.49 mi NNW of Armuchee to 0.69 mi N of Rome
- Measured
- 1.75 in hail
- Property damage
- $496,000
- Reported by
- Amateur Radio
- Coordinates
- 34.390, -85.180
Numerous reports of quarter to golf ball sized hail were received from amateur radio operators and the public.
Thunderstorm Wind, Jasper
- When
- July 5, 6:54 PM EST
- Where
- Jasper County, 1.5 mi NNW of Smiths Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 33.340, -83.840
The Jasper County 911 Center reported that at least six trees and three power lines were blown down near Jackson Lake.
Thunderstorm Wind, Butts
- When
- July 5, 6:54 PM EST
- Where
- Butts County, 1.86 mi ESE of Stark
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $750
- Reported by
- 911 Call Center
- Coordinates
- 33.320, -83.890
The Butts County 911 Center relayed reports of at least three trees down near Jackson Lake.
Thunderstorm Wind, Towns
- When
- July 5, 7:00 PM EST
- Where
- Towns County, 1.49 mi SSW of Macedonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.900, -83.730
The Towns County 911 Center reported that a few trees were blown down in the Macedonia area.
Thunderstorm Wind, Union
- When
- July 5, 7:05 PM EST
- Where
- Union County, 1.33 mi ESE of Fain
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.810, -83.850
The Union County 911 Center reported that a few trees were blown down east of Owltown.
Thunderstorm Wind, Fayette
- When
- July 5, 7:15 PM EST
- Where
- Fayette County, 2.22 mi SE of Starrs Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.310, -84.490
The Fayette County Emergency Manager reported that six trees were blown down along and near the Georgia Highway 85 Connector.
Thunderstorm Wind, Gilmer
- When
- July 5, 7:22 PM EST to 7:27 PM EST
- Where
- Gilmer County, 3.4 mi S of Tails Creek to 2.93 mi WNW of Roundtop
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $1.8 million
- Reported by
- Emergency Manager
- Coordinates
- 34.631, -84.628
The Gilmer County Emergency Manager reported that at least 50 trees were blown down, mainly along and near Carters Lake. The Carters Lake Marina was also damaged, with the roof of one of the covered docks completely collapsed, and many others had tin sheeting peeled from the roofs. One of the ramps was snapped and boards along the walkways were buckled. Almost a million dollars in damage was done to the marina alone. Numerous boats sustained minor to moderate damage, and some were blown off the lake. Several campers also sustained minor damage; some were blown over and others were damaged when trees fell on them. Gazebos, tents, and awnings were blown away as well. Five- to six-foot waves were observed on the lake during the storm. No injuries were reported.
Thunderstorm Wind, Pickens
- When
- July 5, 7:25 PM EST
- Where
- Pickens County, 2.28 mi W of Ludville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 34.470, -84.640
The public reported that several trees were blown down, including one on a house.
Thunderstorm Wind, Spalding
- When
- July 5, 7:40 PM EST to 7:45 PM EST
- Where
- Spalding County, 1.5 mi SSW of Pomona to 0.9 mi NE of Orchard Hill
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.300, -84.290
The Spalding County Fire Department reported a few trees down across Griffin. Two of the trees fell on houses.
Hail, Spalding
- When
- July 5, 7:48 PM EST to 7:53 PM EST
- Where
- Spalding County, 0.58 mi E of Griffin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.250, -84.260
The public reported quarter sized hail in Griffin.
Thunderstorm Wind, Bartow
- When
- July 5, 7:55 PM EST to 8:00 PM EST
- Where
- Bartow County, 2.99 mi WSW of Folsom to 0.76 mi S of Cartersville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 34.368, -84.880
The Bartow County 911 Center reported that over a dozen trees were blown down countywide.
Thunderstorm Wind, Chattooga
- When
- July 5, 8:00 PM EST
- Where
- Chattooga County, Summerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 34.480, -85.350
The Chattooga County 911 Center reported that six to seven trees and several power lines were blown down in Summerville.
Thunderstorm Wind, Monroe
- When
- July 5, 8:15 PM EST
- Where
- Monroe County, 1.87 mi ENE of Collier
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 33.030, -84.020
The Monroe County 911 Center reported that several power lines were blown down across Highfalls Road west of Forsyth.
Thunderstorm Wind, Lamar
- When
- July 5, 8:15 PM EST
- Where
- Lamar County, 2.37 mi SSE of Johnstonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 33.050, -84.050
The Lamar County 911 Center reported that several power lines were blown down around Mott Road east of Barnesville.
Lightning, Monroe
- When
- July 5, 8:15 PM EST
- Where
- Monroe County, 1.88 mi SSW of Socrates
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 33.107, -84.037
The Monroe County 911 Center reported that a house was struck by lightning on Johnstonville Road. Only minor damage and no injuries were reported.
Thunderstorm Wind, Oglethorpe
- When
- July 5, 9:15 PM EST
- Where
- Oglethorpe County, 0.9 mi NE of Maxeys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.760, -83.170
The Oglethorpe County 911 Center reported that four trees and a power line were blown down in the Maxeys area.
Thunderstorm Wind, Greene
- When
- July 5, 9:25 PM EST
- Where
- Greene County, Penfield
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 33.670, -83.180
The Greene County 911 Center reported that a tree was down on Pinfield Road and another tree was down on Veazey Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Illinois, July 4 to 7, 201225 deaths · $750,000 · 18 events
- Excessive Heat and Heat in Pennsylvania, July 4 to 7, 20128 deaths · 8 events
- Excessive Heat in Missouri, July 4 to 7, 20123 deaths · 3 events
- Heat in Maryland, July 4 to 8, 20122 deaths · 5 events
- Hail and Damaging Winds in Ohio, July 4 to 5, 2012$7.5 million · 2.5 in hail · 44 events
- Heat in Nevada, July 4, 20121 death · 1 event
- Excessive Heat in Iowa, July 4 to 7, 201214 injured · 21 events
- Hail and Damaging Winds in Vermont, July 4, 2012$860,000 · 1 in hail · 37 events
- Hail and Damaging Winds in Mississippi, July 4 to 7, 2012$1.0 million · 1.75 in hail · 28 events
- Hail and Damaging Winds in Pennsylvania, July 4, 2012$50,000 · 2 in hail · 59 events
- Heavy Rain in Arizona, July 4, 2012$250,000 · 4 events
- Flash Flood and Hail in North Dakota, July 4, 2012$145,000 · 65 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397205, 397200, 397201, 397202, 397203, 397204, 397198, 397206, 397207, 397214, 397213, 397217, 397208, 397209, 397218, 397199, 397216, 397212, 397210, 397211, 397223, 397220, 397215.